Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stability of $\boldsymbol{C^*}$-algebras associated to graphs

Author: Mark Tomforde
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1787-1795
MSC (2000): Primary 46L55
Published electronically: January 30, 2004
MathSciNet review: 2051143
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize stability of graph $C^*$-algebras by giving five conditions equivalent to their stability. We also show that if $G$ is a graph with no sources, then $C^*(G)$ is stable if and only if each vertex in $G$ can be reached by an infinite number of vertices. We use this characterization to realize the stabilization of a graph $C^*$-algebra. Specifically, if $G$ is a graph and $\tilde{G}$ is the graph formed by adding a head to each vertex of $G$, then $C^*(\tilde{G})$ is the stabilization of $C^*(G)$; that is, $C^*(\tilde{G}) \cong C^*(G) \otimes \mathcal{K}$.

References [Enhancements On Off] (What's this?)

  • 1. T. Bates, J. H. Hong, I. Raeburn, and W. Szymanski, The ideal structure of the $C^*$-algebras of infinite graphs, Illinois J. Math. 46 (2002), 1159-1176.
  • 2. T. Bates, D. Pask, I. Raeburn, and W. Szymanski, The $C^*$-algebras of row-finite graphs, New York J. Math. 6 (2000), 307-324 (electronic). MR 2001k:46084
  • 3. B. Blackadar, Traces on simple AF $C^*$-algebras, J. Funct. Anal. 38 (1980), 156-168. MR 82a:46062
  • 4. J. Cuntz, Dimension functions on simple $C^*$-algebras, Math. Ann. 233 (1978), 145-153. MR 57:7191
  • 5. J. Cuntz and W. Krieger, A class of $C^*$-algebras and topological Markov chains, Invent. Math. 56 (1980), 251-268. MR 82f:46073a
  • 6. D. Drinen and M. Tomforde, The $C^*$-algebras of arbitrary graphs, preprint (2000).
  • 7. N. Fowler, M. Laca, and I. Raeburn, The ${C}^*$-algebras of infinite graphs, Proc. Amer. Math. Soc. 128 (2000), 2319-2327. MR 2000k:46079
  • 8. J. Hjelmborg, Purely infinite and stable $C^*$-algebras of graphs and dynamical systems, Ergodic Theory Dynam. Systems 21 (2001), 1789-1808. MR 2002h:46112
  • 9. J. Hjelmborg and M. Rørdam, On stability of $C^*$-algebras, J. Funct. Anal. 155 (1998), 153-170. MR 99g:46079
  • 10. A. Kumjian, D. Pask, and I. Raeburn, Cuntz-Krieger algebras of directed graphs, Pacific J. Math. 184 (1998), 161-174. MR 99i:46049
  • 11. A. Kumjian, D. Pask, I. Raeburn, and J. Renault, Graphs, groupoids, and Cuntz-Krieger algebras, J. Funct. Anal. 144 (1997), 505-541. MR 98g:46083
  • 12. M. Tomforde, The ordered $K_0$-group of a graph $C^*$-algebra, C. R. Math. Acad. Sci. Soc. R. Can. 25 (2003), 19-25. MR 2003m:46104
  • 13. Y. Watatani, Graph theory for $C^*$-algebras, in Operator Algebras and Their Applications (R. V. Kadison, ed.), Proc. Sympos. Pure Math., vol. 38, part 1, Amer. Math. Soc., Providence, RI, 1982, pp. 195-197. MR 84a:46124

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L55

Retrieve articles in all journals with MSC (2000): 46L55

Additional Information

Mark Tomforde
Affiliation: Department of Mathematics, Dartmouth College, Hanover, New Hampshire 03755-3551
Address at time of publication: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242

Received by editor(s): June 14, 2002
Received by editor(s) in revised form: March 1, 2003
Published electronically: January 30, 2004
Communicated by: David R. Larson
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society